Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS Cheyenne, WY

June 16, 2007Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2007, 7:14 PM MDT for Converse County, Wyoming. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 7:14 PM MDT (01:14 UTC)
Expired
Jun 16, 2007, 7:31 PM MDT
In force
17 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Converse County, WY

The radar

The Rapid City radar (KUDX), 206 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2003 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 170114
SVRCYS
WYC009-170200-
/O.NEW.KCYS.SV.W.0040.070617T0114Z-070617T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 800 PM MDT

* AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES WEST OF DULL RESERVOIR...OR ABOUT 21 MILES SOUTHEAST OF
  WRIGHT...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4349 10542 4339 10542 4337 10492 4349 10492

$$

MSW
1 follow-up statement
000 
WWUS55 KCYS 170131
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT SAT JUN 16 2007

WYC009-170141-
/O.CAN.KCYS.SV.W.0040.000000T0000Z-070617T0200Z/
CONVERSE WY-
731 PM MDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONVERSE COUNTY
IS CANCELLED...

THE STORM HAS DECREASED RAPIDLY IN INTENSITY SINCE 7 PM AND IS NO 
LONGER PRODUCING SEVERE WEATHER. THEREFORE...THE WARNING HAS BEEN 
CANCELLED. 

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4349 10542 4339 10542 4337 10492 4349 10492

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 PM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 16, 4:06 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SAT JUN 16 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...
AN ACTIVE SHORT TERM TODAY...WITH CONVECTION GETTING AN EARLY START
ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. UPPER FLOW
CONTINUES TO BACK TO THE SOUTHWEST IN ADVANCE OF AN UPPER LOW MOVING
THROUGH WASHINGTON STATE. AT THE SURFACE...LEE CYCLOGENESIS HAS
ALREADY ENSUED WITH A DOUBLE BARRELED SURFACE LOW STRUCTURE...WITH A
1003MB MSLP MINIMUM OVER LANDER...AND A 1005 MINIMUM OVER
TORRINGTON. THE SURFACE LOW WILL CONTINUE TO DEEPEN AND EJECT
NORTHEAST OVER THE NEXT 6 TO 9 HOURS. ONGOING CONVECTION CONTINUES
ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. HOWEVER...DUE
TO LIMITED DEEP LAYER SHEAR...OF GENERALLY 30 TO 35 KNOTS...MOST
CONVECTION HAS APPROACHED SEVERE LIMITS...BUT HAS HAD A DIFFICULT
TIME BECOMING ORGANIZED. DEEP LAYER SHEAR...IMPROVES...HOWEVER
ACROSS THE NORTHERN NEBRASKA PANHANDLE AND NORTHERN PORTIONS OF
CONVERSE AND NIOBRARA COUNTY...WHERE 40 TO 50 KNOTS IS COMMON.
SO...ORDINARY CONVECTION WILL CONTINUE ACROSS SOUTHEAST WYOMING AND
THE SOUTHERN NEBRASKA PANHANDLE INTO THE EARLY EVENING HOURS. MORE
ORGANIZED CONVECTION CAN BE EXPECTED ACROSS NORTHERN
CONVERSE...NORTHERN NIOBRARA...NORTHERN SIOUX...AS WELL AS DAWES
COUNTY THROUGH SUNSET. MOST CONVECTION WILL DROP OFF AFTER SUNSET.
BY NOON TOMORROW...THE UPPER LOW WILL SLIDE INTO SRN ALBERTA. THE
REFLECTED SURFACE FRONT WILL ENTER THE NORTHERN PORTION OF THE CWA
AROUND NOON...AND WILL PUSH THROUGH THE REMAINDER BY EARLY EVENING.
THIS WILL PROVIDE ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION
THROUGHOUT THE CWA. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE
IN ADVANCE OF THE FROPA TOMORROW AFTERNOON...GENERALLY NORTHEAST OF
A LINE FROM DOUGLAS TO SIDNEY. THE TIMING OF THE FRONT WILL BE
CRITICAL IN WHERE CONVECTION WILL INITIATE TOMORROW. THE AIR MASS
WILL STABILIZE TOMORROW NIGHT AND MONDAY. COMPRESSIONAL HEATING IN
ADVANCE OF THE COLD FRONT TOMORROW...WILL LEAD TO AFTERNOON
TEMPERATURES IN THE LOW TO MID 90S ACROSS THE AREA. TEMPERATURES
WILL BE 15 TO 20 DEGREES COOLER ON MONDAY...RETURNING TO MORE
CLIMATOLOGICALLY NORMALS.

.LONG TERM...TUESDAY THROUGH SATURDAY...
UPPER RIDGING EXPECTED TO BUILD OVER THE ROCKY MTNS DURING THE MID
PART OF THE WEEK WHICH SHOULD PROVIDE QUITE WARM WEATHER TO THE
CWA.  A FEW WEAK IMPULSES MAY RIDE THROUGH THE RIDGE AND PRODUCE
ISOLD AFTN/EVNG STORMS ESPECIALLY THURSDAY.  STRONGER WESTERLIES AND
EMBEDDED IMPULSES SHOULD THEN LIFT MORE NORTHWARD BY THE END OF THE
WEEK WITH WARM TEMPS CONTINUING AND MORE ISOLD CONVECTION.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL...WITH MVFR CONDITIONS POSSIBLE IN AREAS
NEAR THUNDERSTORMS. ADDITIONALLY STRONG OUTFLOW WINDS TO 55 MPH WILL
BE POSSIBLE IN AND AROUND SHOWERS AND THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CH
LONG TERM....RE
Hazardous weather outlook, Jun 16, 4:25 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT SAT JUN 16 2007

WYZ061>066-069-172230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
425 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS
EVENING. GUSTY WINDS TO 50 MPH WILL BE THE MAIN HAZARD WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY
AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE
THE PRIMARY THREATS.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-172230-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
425 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET. A FEW STORMS
MAY BECOME SEVERE PRODUCING HAIL AND STRONG WINDS...ESPECIALLY
NEAR THE SOUTH DAKOTA BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY
AFTERNOON AND EVENING.  A FEW OF THEM MAY BECOME SEVERE ACROSS
CONTAINING HAIL AND STRONG WINDS.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-WYZ067-068-070-172230-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN-
PINE BLUFFS-
425 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS
EVENING. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN
HAZARD WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE REGION ON SUNDAY
AFTERNOON AND EVENING.  A FEW OF THEM MAY BECOME SEVERE ACROSS
CONTAINING HAIL AND STRONG WINDS.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS LATER IN THE WEEK FROM
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 16, 2:10 PM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT SAT JUN 16 2007

WYZ061>063-162230-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL
210 PM MDT SAT JUN 16 2007

...COLLAPSING WEAK SHOWERS AND THUNDERSTORMS PRODUCING BRIEF STRONG
WINDS ANTICIPATED THIS AFTERNOON...

WEAK SHOWERS AND THUNDERSTORMS ACROSS CARBON COUNTY PRODUCING WINDS
TO 40 TO 50 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 6 PM
MDT. IN FACT...THE RAWLINS AIRPORT HAS ALREADY RECEIVED A BRIEF WIND
GUST TO 60 MPH FOR LESS THAN 5 MINUTES. THESE WINDS DEVELOP WHEN
WEAK SHOWERS AND THUNDERSTORMS COLLAPSE PRODUCING DRY OUTFLOW WINDS.
THE LIFE SPAN OF THESE STRONG WINDS WILL BE VERY SHORT LIVED...OF
GENERALLY LESS THAN 5 TO 10 MINUTES. MOTORISTS TRAVELLING ALONG
INTERSTATE 80 THROUGH CARBON COUNTY SHOULD BE PREPARED FOR THE
POTENTIAL OF ABRUPT CROSSWINDS WITH LITTLE OR NO WARNING.
Local storm report, Jun 16, 3:09 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             AGATE                   42.41N 103.78W
06/16/2007  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Jun 16, 4:04 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             2 S CRAWFORD            42.66N 103.41W
06/16/2007  M1.25 INCH       DAWES              NE   FIRE DEPT/RESCUE

            MOST HAIL WAS NICKEL SIZED WITH SOME QUARTER SIZED IN
            DIAMETER.

0353 PM     HAIL             FORT ROBINSON           42.66N 103.48W
06/16/2007  M1.25 INCH       DAWES              NE   PARK/FOREST SRVC

            HAIL WAS MOSTLY NICKEL SIZED IN DIAMETER WITH SOME UP TO
            QUARTER SDIZED. THE LARGER HAIL FELL JUST SOUTH OF FORT
            ROBINSON...NEAR THE WHITE RIVER.

&&

MWEILAND

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.